Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 94, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 13, 2017, 5:48 PM CDT for Wilbarger County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2017, 5:48 PM CDT (22:48 UTC)
- Expired
- Apr 13, 2017, 6:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 43 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
827
WUUS54 KOUN 132248
SVROUN
TXC487-132330-
/O.NEW.KOUN.SV.W.0094.170413T2248Z-170413T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
548 PM CDT THU APR 13 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Wilbarger County in northern Texas...
* Until 630 PM CDT
* At 548 PM CDT, a severe thunderstorm was located 5 miles south of
Grayback, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Harrold, Oklaunion and Grayback.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3386 9912 3390 9926 3414 9914 3412 9903
3404 9895
TIME...MOT...LOC 2248Z 211DEG 15KT 3392 9918
HAIL...1.00IN
WIND...60MPH
$$
MAHALE2 follow-up statements
698
WWUS54 KOUN 132305
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
605 PM CDT THU APR 13 2017
TXC487-132330-
/O.CON.KOUN.SV.W.0094.000000T0000Z-170413T2330Z/
Wilbarger TX-
605 PM CDT THU APR 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN WILBARGER COUNTY...
At 604 PM CDT, a severe thunderstorm was located near Grayback,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Harrold, Oklaunion and Grayback.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3390 9908 3396 9923 3414 9914 3412 9903
3404 9895
TIME...MOT...LOC 2304Z 211DEG 15KT 3398 9914
HAIL...1.00IN
WIND...60MPH
$$
MAHALE403
WWUS54 KOUN 132322
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
622 PM CDT THU APR 13 2017
TXC487-132332-
/O.EXP.KOUN.SV.W.0094.000000T0000Z-170413T2330Z/
Wilbarger TX-
622 PM CDT THU APR 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILBARGER COUNTY
WILL EXPIRE AT 630 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 3390 9908 3396 9923 3414 9914 3412 9903
3404 9895
TIME...MOT...LOC 2322Z 270DEG 15KT 3404 9910
$$
MAHALEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 2:46 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 13, 2:46 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Norman OK 246 PM CDT Thu Apr 13 2017 .DISCUSSION... Primary focus is in the short term with heavy rainfall/flooding threat, especially across portions of western north Texas up to the vicinity of the Red River. Instability is modest and deep layer shear is marginal for persistent/well-organized thunderstorms, so severe thunderstorms are unlikely. Recently, radar indicates some training and relatively slow storm motions across portions of western north Texas and further west into the rolling plains. Given the moist environment (short term model guidance indicating near 1.5" PWAT), some localized flooding is possible. Further north, thunderstorms should continue to increase in intensity and coverage across central Oklahoma near the leading edge of more widespread rain that has been persistent through much of the morning into the early afternoon. Thermodynamic profile as indicated by modified 12z observed soundings and in model forecast soundings would support heavy rainfall as the primary threat here as well. All of this activity is occurring in response to forcing for ascent from a shortwave trough. As this departs later tonight, so will the convection, leaving dry conditions and near normal temperatures Friday. A moist environment will remain across the area and as mid-level flow strengthens and becomes increasingly cyclonic at the souther end of a broad trough moving across the western CONUS and northern Rockies, chances of convection will return late Saturday. Steeper mid level lapse rates than have been observed with the current system should yield moderate instability by afternoon and sufficient deep layer shear for storm organization will result in a threat for severe thunderstorms. These will develop and/or move into the northwest portion of the area Saturday afternoon and continue into Saturday night. There remains uncertainty beyond Saturday night. The flow pattern will become quasi-zonal and we will be on the southern edge of stronger westerlies. Small difficult to time shortwaves embedded within the flow will enhance convection within a moist conditionally unstable environment, but we kept probabilities fairly steady and mid-range through the period since it will ultimately be mesoscale details that dictate where higher probabilities are on both a temporal and spatial scale. Even as early as Sunday, the uncertainty is fairly high. A surface boundary may be positioned somewhere across the area during the day providing low level convergence for storm development, but thunderstorm coverage will depend on previous night's convection. There is considerable differences in medium range deterministic and ensemble guidance next week, especially by mid week, so we have kept probabilities low. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 60 77 61 77 / 60 10 0 10 Hobart OK 59 76 60 77 / 40 0 0 20 Wichita Falls TX 60 79 61 80 / 30 0 0 10 Gage OK 59 79 60 79 / 30 10 0 30 Ponca City OK 61 78 62 77 / 60 50 0 20 Durant OK 59 79 60 78 / 20 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 26/12
Hazardous weather outlook, Apr 13, 11:33 AM CDT, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1133 AM CDT Thu Apr 13 2017 OKZ004>048-050>052-TXZ083>090-141645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1133 AM CDT Thu Apr 13 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This afternoon and Tonight... .Thunderstorms... Numerous showers and scattered thunderstorms will continue across Oklahoma and north Texas this afternoon and tonight. Instability is limited, so severe storms are not expected. Some areas of locally heavy rainfall may cause minor flooding, but no widespread flooding is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... There is a chance for thunderstorms each day. On Saturday afternoon and evening there is a risk for severe thunderstorms in northwestern Oklahoma. The primary threat is from large hail. .Heavy Rainfall... Heavy rainfall may occur over northern Oklahoma Saturday. Small areas could experience minor flooding. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 13, 2:52 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
252 PM CDT THU APR 13 2017
TXZ085-132030-
Wilbarger TX-
252 PM CDT THU APR 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR central Wilbarger County Until
330 PM CDT...
AT 250 PM CDT, a strong thunderstorm was located 5 miles southeast of
Lockett, moving northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
LAT...LON 3424 9924 3421 9919 3421 9918 3415 9903
3398 9928 3402 9936
TIME...MOT...LOC 1950Z 209DEG 18KT 3405 9928
..speg.Local storm report, Apr 13, 4:21 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
421 PM CDT THU APR 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TORNADO 4 S OKLAUNION 34.07N 99.14W
04/13/2017 WILBARGER TX TRAINED SPOTTER
&&
DWSpecial weather statement, Apr 13, 5:01 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
501 PM CDT THU APR 13 2017
TXZ083-084-132230-
Foard TX-Hardeman TX-
501 PM CDT THU APR 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR north central Foard and
southwestern Hardeman Counties Until 530 PM CDT...
AT 459 PM CDT, a strong thunderstorm was located 12 miles southwest
of Quanah, moving northeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Locations impacted include...
Quanah and Copper Breaks State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3407 9988 3415 9993 3429 9973 3419 9967
3411 9966
TIME...MOT...LOC 2159Z 246DEG 12KT 3414 9985
MAHALESpecial weather statement, Apr 13, 5:02 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
502 PM CDT THU APR 13 2017
OKZ037-044-TXZ086-132230-
Tillman OK-Cotton OK-Wichita TX-
502 PM CDT THU APR 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman...
southwestern Cotton and northeastern Wichita Counties Until 530 PM
CDT...
AT 500 PM CDT, a strong thunderstorm was located near Devol, moving
northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Burkburnett, Grandfield, Randlett, Devol and Cookietown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3409 9856 3415 9873 3438 9866 3438 9852
3432 9833
TIME...MOT...LOC 2200Z 202DEG 19KT 3418 9862
MAHALESpecial weather statement, Apr 13, 5:28 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 528 PM CDT THU APR 13 2017 OKZ044-132300- Cotton OK- 528 PM CDT THU APR 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR central Cotton County Until 600 PM CDT... AT 527 PM CDT, a strong thunderstorm was located 4 miles northeast of Devol, moving northeast at 15 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Locations impacted include... Cookietown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3419 9854 3424 9858 3439 9842 3423 9832 TIME...MOT...LOC 2227Z 232DEG 15KT 3423 9852 MAHALE
Special weather statement, Apr 13, 5:36 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
536 PM CDT THU APR 13 2017
TXZ085-088-132300-
Wilbarger TX-Baylor TX-
536 PM CDT THU APR 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Wilbarger and
northwestern Baylor Counties Until 600 PM CDT...
AT 534 PM CDT, a strong thunderstorm was located 11 miles north of
Red Springs, moving northeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Northern Lake Kemp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3377 9948 3380 9948 3400 9938 3392 9918
3381 9911 3371 9939
TIME...MOT...LOC 2234Z 230DEG 12KT 3378 9939
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:52 PM CDT | Special Weather Statement | OUN | Wilbarger | 38 min |
| Apr 13, 3:10 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 50 min |
| Apr 13, 3:55 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 50 min |
| Apr 13, 3:57 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 48 min |
| Apr 13, 5:01 PM CDT | Special Weather Statement | OUN | Hardeman | 29 min |
| Apr 13, 5:36 PM CDT | Special Weather Statement | OUN | Wilbarger | 24 min |
| Apr 13, 6:45 PM CDT | Special Weather Statement | OUN | Wilbarger | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.